MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430450
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment of a calcified lesion with 70 percent stenosis degree.After successful stent deployment resistance was felt while it was attempted to remove the system.Eventually the device fractured during withdrawal.All device parts were removed from the patients body.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the inner shaft has fractured and separated from the system.The inner shaft fragment has a length of about 216 mm and is severely deformed (i.E.Has elongated and calibrated down), indicating application of excessive force.The device tip which is connected to the inner shaft fragment is undamaged, all transitions are smooth.Inspection of the remainder of the device revealed no other damage or irregularity.Review of the production documentation for the product detailed above confirmed that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The root cause for the complaint event is most likely related to the handling during the procedure, i.E.Forcefully pulling the inner shaft out of the device.It should be noted that the ifu advises the user to exercise care during handling to reduce the possibility of deploying the stent prematurely, accidental breakage, bending or kinking of the delivery system shaft.

Brand Name
PULSAR-18 T3 6/40/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10155366
Report Number1028232-2020-02443
Device Sequence Number13903318
Product Code NIP
UDI-Device Identifier07640130446489
UDI-Public07640130446489
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number430450
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01201732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1